Aniexty Withdrawal

Been on diazapam for 16 months now gradually been cutting down from 6mg a day to now lmg a day now but finding so hard allwfull feeling bad thoughts,sometimes but manage to control it ,go back to the doctor and he says its just the withdrawal process but l wonder if it's something else l get bad days and good but get so confused with this just wondered if any one else is going through anything like this

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

7 Replies

oldestnewest
  • 241951, your doctor is absolutely correct in that it is the withdrawal process causing the up and down feelings. After your brain being use to some help from the medication, it is not liking the fact that it's not getting it's fix every day. If you think of it that way, it will help make you better understand what you are feeling. I weaned off Diazepam slowly and yet the withdrawal was immense. It takes time to get back the right balance of your brain. And even with the last dose, it takes yet a little more time for the brain to heal. But when it does, you will know. Everything will become clearer, you will once again feel like yourself. It will truly be worth every moment of discomfort you are going through right now. Slow but sure is the way to go. You are doing good, continued success.

  • Thanks Agora it helps to talk to you again thanks for being here for me and others.

  • 241951, I think maybe you're coming off the diazapam too quickly, 16 months is a long time to be on diazapam and 1mg has hardly any impression. Back in the 1970s when nobody realised diazapam was addictive I was taking 5 to 7.5 mg a day for 2 years, I decided to stop it completely and felt dreadful. So I took 6 months to wean myself off it by reducing the dosage alternate days and eventually not taking any alternate days. I'm not saying you should take 6 months to taper off them but sounds like you're reducing the dose over too short a time frame.

  • I too was given them in the 70s when they were the norm and just dished out

    I stopped it by myself and ended up in A&E I then did it with the help of a lovely doctor I used to cut the tablets up it took me 5 months but I will never forget the feeling of being free of them and seeing everything through different eyes it was wonderful those tablets made me feel like a zombie

  • I was on Ativan for years and the withdrawal was horrible and I felt like you do but once through it it was like I'd come alive

    Good luck I do know how you feel but as long as your GP is monitoring it you will be fine Take care

  • Thanks for replying Cat nearly there thanks everyone for the support on this site

  • Good luck do it gradually it's better to do it slowly You will get there 😉

You may also like...